An improved version of the Marotto Theorem
Department of Mathematics, Shanghai University, Shanghai, Shanghai Shi, China Chaos Solitons & Fractals
(Impact Factor: 1.45).
09/2003; 18(1):69-77. DOI: 10.1016/S0960-0779(02)00605-7
In 1975, Li and Yorke introduced the first precise definition of discrete chaos and established a very simple criterion for chaos in one-dimensional difference equations, “period three implies chaos” for brevity. After three years. Marotto generalized this result to n-dimensional difference equations, showing that the existence of a snap-back repeller implies chaos in the sense of Li–Yorke. This theorem is up to now the best one in predicting and analyzing discrete chaos in multidimensional difference equations. Yet, it is well known that there exists an error in the condition of the original Marotto Theorem, and several authors had tried to correct it in different ways. In this paper, we further clarify the issue, with an improved version of the Marotto Theorem derived.
Available from: Kang-Ling Liao
- "In addition, in (Li & Chen, 2003), they showed that this norm can be chosen to be the Euclidean "
Available from: man.ac.uk
- "The idea of a snap-back repeller, a natural extension of homoclinic orbits to noninvertible maps, was first considered by Marotto  and there has been renewed interest recently in the light of a small technical error in Marotto's original paper (an error which does not change the basic topological argument of the paper  ) and a desire to apply the idea to more general systems and to more complicated orbits    . The definitions used below are motivated by a wish to develop a bifurcation theory of snap-back repellers, so the most general definitions are not necessarily the most appropriate for this setting – in particular we want the definition of a regular snap-back repeller to be such that such objects are robust to small perturbations of the system. "
[Show abstract] [Hide abstract]
ABSTRACT: The bifurcation theory of snap-back repellers in hybrid dynamical sys- tems is developed. Innite sequences of bifurcations are shown to arise due to the creation of snap-back repellers in non-invertible maps. These are analogous to the cascades of bifurcations known to occur close to homoclinic tangencies for dieo- morphisms. The theoretical results are illustrated with reference to bifurcations in the normal form for border-collision bifurcations.
Available from: Piotr Zgliczynski
- "m (see Lemma 5 of Li and Chen  "
[Show abstract] [Hide abstract]
ABSTRACT: We consider a one-parameter family of maps Fλ on
with the singular map F0 having one of the two forms (i) F0(x, y) = (f(x), g(x)), where
are continuous, and (ii) F0(x, y) = (f(x), g(x, y)), where
are continuous and g is locally trapping along the second variable y. We show that if f is one-dimensional and has a positive topological entropy, or if f is high-dimensional and has a snap-back repeller, then Fλ has a positive topological entropy for all λ close enough to 0.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.